Kansas, 2006

Flash Flood and Hail in Kansas, August 25 to 26, 2006

August 25 to 26, 2006 · NWS TOP · 50 events in 14 counties and zones

.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 25, 2:25 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 25, 2:25 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CDT FRI AUG 25 2006

.DISCUSSION...

PRECIPITATION TRENDS AND TEMPERATURES CONTINUE TO BE MAIN FORECAST
CONCERNS THROUGH SATURDAY.

LATEST WATER VAPOR SHOWING SHORTWAVE IN SOUTHWEST ADVANCING EASTWARD
ACROSS COLORADO WITH MUCH STRONGER UPSTREAM TROUGH BACK INTO THE ID
AREA. AT THE SFC...FRONT HAS BECOME NEARLY STATIONARY FROM NEAR
HIAWATHA SOUTHWEST TO SOUTH OF MINNEAPOLIS. MOISTURE HAS POOLED TO
THE EAST OF THE FRONT WITH LOW TO MIDDLE 70S DEWPOINTS AND WITH
CONVECTIVE INHIBITIONS DECREASING POTENTIAL FOR SFC BASED CONVECTION
THIS AREA IS INCREASING. FURTHER SOUTH ACROSS THE SOUTHERN CWA...
MORE ELEVATED CONVECTION CONTINUES TO DEVELOP ON A SCATTERED BASIS
WITHIN AREA OF HIGHER INHIBITIONS. WILL GO WITH WITH SCT TO LIKELY
POPS ACROSS THE CWA THIS EVENING AND INCREASE OVERNIGHT AS MCS TRIES
TO DEVELOP WEST AND SPREAD EASTWARD...ESPECIALLY SOUTHERN CWA...AS
850 WINDS BACK AND LOW LEVEL JET INCREASES. APPEARS AT THIS POINT
THAT THE HEAVIEST RAINFALL TONIGHT IN THE 1-2 INCH RANGE WILL BE
SOUTH OF I-70...WITH LIGHTER AMOUNTS NORTH. THE SOUTH IS THE DRIEST
PART OF THE CWA WITH 3-6 HOUR FLASH FLOOD INDICES GENERALLY IN THE
2.5 TO 3.5 INCH RANGE. THEREFORE...NO PLANS AT THIS POINT TO GO WITH
A FLASH FLOOD WATCH...BUT WILL NEED TO MONITOR EVENING TRENDS FOR
ANY FURTHER NORTHWARD SHIFT TO THE AXIS OF THE HEAVY RAINFALL INTO
THE NORTHERN PORTIONS OF THE CWA WHERE FFG INDICES ARE LOWER.

WILL HAVE TO MONITOR CONVECTIVE TRENDS INTO TOMORROW FOR POSSIBLE
HEAVY RAINFALL TONIGHT COUPLED WITH SIGNIFICANT RAINFALL AGAIN ON
SATURDAY. WILL KEEP HEAVY RAINFALL MENTION ALL AREAS TONIGHT WITH
HIGHER POPS WITHIN REGION OF PRECIPITABLE WATER VALUES AROUND 2
INCHES....THEN GRADUALLY TAPER DOWN BY SATURDAY AFTERNOON AS
MCS/REMNANTS SHIFT EASTWARD. THIS IN CONJUNCTION WITH CLOUDS...WILL
KEEP HIGHS DOWN ON SATURDAY TO THE UPPER 70S TO LOWER 80S.

ACTIVE PORTION OF THE EXTENDED IS THROUGH MONDAY. TROF MOVING EAST
FROM THE PAC NW KEEPS FLOW OVER THE STATE SOUTHWESTERLY...EJECTING
SHORTWAVES INTO THE STATE THROUGH THE PERIOD. BIG IMPACT WILL BE
POSITION OF THE FRONT...AND FORECAST WILL LIKELY SEE SOME
ADJUSTMENTS AS FINER DETAILS RESOLVE. CONVECTION ON SATURDAY MAY
SEND BOUNDARY INTO NORTHERN OK SATURDAY NIGHT. GFS TAKES THIS
SOLUTION AND KEEPS MOST PRECIP TO OUR SOUTH...HOWEVER BRINGS 850MB
FLOW AROUND FROM THE SOUTH AND SOUTHEAST WHICH COULD LEAD TO SOME
OVERRUNNING OVER THE FRONT. NAM IS SIMILAR BUT SHIFTS CONVERGENCE
SLIGHTLY FARTHER NORTH INTO NE KS. THEREFORE HAVE GONE WITH
GENERALLY SCATTERED POPS INCREASING FROM NORTH TO SOUTH...WHERE
BOUNDARY IS MORE LIKELY TO SET UP AND AREA IS MORE LIKELY TO
EXPERIENCE OVERRUNNING. ENTIRE STATE ALSO COMES UNDER BROAD
DIFFLUENT FLOW AHEAD OF UPPER TROF OVER CO/WY/NE AT THAT TIME. MAY HAVE
TO CONTEND WITH SUBSIDENCE FROM SATURDAY CONVECTION WHICH COULD
IMPACT PRECIP ON SUNDAY. TIME WILL TELL.

TRICK FOR MONDAY DURING THE DAY WILL BE DRY SLOT WRAPPING AROUND
THE BASE OF THE UPPER TROF INTO NE KS. HAVE KEPT SCT POPS ACROSS
THE AREA OVERNIGHT AS COOLER DRIER AIR GETS A REINFORCING PUSH
ACROSS THE AREA THROUGH 12-18Z WHICH SHOULD GENERATE PRECIP AS IT
MOVES THROUGH. UPPER TROF THEN SLOWS PROGRESS ACROSS
NEBRASKA...AND WITH SLOW EXIT WILL HANG ONTO SOME ISOLD POPS
THROUGH THE AFTERNOON HOURS.

QUIETER PERIOD TUES-FRI...AS HIGH PRESSURE SETTLES INTO THE NORTHEAST AND
KEEPS 850 TEMPS IN THE 14-18C RANGE WITH A VERY SLOW WARMUP
THROUGH THE PERIOD. DIDNT MAKE TOO MANY CHANGES TO EXTENDED. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 25, 3:50 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
450 PM CDT FRI AUG 25 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-262200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
450 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON...AND BECOME MORE WIDESPREAD TONIGHT. SOME OF
THE STORMS MAY BE SEVERE...MAINLY ALONG AND TO THE SOUTH OF A
HIAWATHA...MANHATTAN TO MINNEAPOLIS LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THE STRONGER STORMS. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES OVER ALL THE AREA THROUGH
MONDAY...DECREASING TO A SLIGHT FOR THUNDERSTORMS SOUTH OF
INTERSTATE 35 BY TUESDAY. THE MOST LIKELY TIME FOR THUNDERSTORMS
WILL BE SATURDAY NIGHT AND SUNDAY MORNING. AGAIN...LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Aug 25, 4:37 PM CST, 23 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT FRI AUG 25 2006

KSZ012-252315-
BROWN-
537 PM CDT FRI AUG 25 2006

THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 15 MPH
ACROSS NORTHERN BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN. SOME
COMMUNITIES THAT COULD BE AFFECTED INCLUDE MORRILL...HIAWATHA...IOWA
SAC AND FOX RESERVATION...AND ROBINSON.

The radar

The Topeka radar (KTWX), 112 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 11 hail, 1 heavy rain, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Brown

When
August 25, 5:00 PM CST
Where
Brown County, Hiawatha
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.850, -95.533

Large tree branches down in the city.

Thunderstorm Wind, Brown

When
August 25, 5:00 PM CST
Where
Brown County, Morrill
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.933, -95.683

Large tree limbs blown down with property damage of an unknown amount. Some windows were blown out as well.

Hail, Brown

When
August 25, 5:20 PM CST
Where
Brown County, Hiawatha
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.850, -95.533

Pea to nickel sized hail.

Thunderstorm Wind, Brown

When
August 25, 5:35 PM CST
Where
Brown County, 4 mi SW of Robinson
Measured
58 kt (67 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.783, -95.467

Two to three inch diameter tree branches reported down.

Thunderstorm Wind, Osage

When
August 25, 6:30 PM CST to 6:37 PM CST
Where
Osage County, Osage City
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.633, -95.817

Considerable tree and property damage from strong winds. Some metal sheds collapsed and an RV storage building was blown 50 yards. Power lines were downed.

Hail, Osage

When
August 25, 6:37 PM CST
Where
Osage County, Osage City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.633, -95.817

Hail, Republic

When
August 25, 6:37 PM CST
Where
Republic County, Courtland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.783, -97.900

Nickel to quarter size hail reported.

Thunderstorm Wind, Osage

When
August 25, 6:55 PM CST
Where
Osage County, Lyndon
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.617, -95.683

Power lines down in Lyndon.

Hail, Osage

When
August 25, 7:01 PM CST
Where
Osage County, 5 mi ENE of Osage City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.667, -95.733

Thunderstorm Wind, Osage

When
August 25, 7:01 PM CST
Where
Osage County, 5 mi ENE of Osage City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.667, -95.733

Hail, Osage

When
August 25, 7:01 PM CST
Where
Osage County, 5 mi WNW of Osage City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.667, -95.900

Thunderstorm Wind, Osage

When
August 25, 7:01 PM CST
Where
Osage County, 5 mi WNW of Osage City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.667, -95.900

Hail, Ottawa

When
August 25, 7:05 PM CST
Where
Ottawa County, 1 mi S of Minneapolis
Measured
0.88 in hail
Reported by
GOVT OFFICIAL
Coordinates
39.117, -97.717

Dime to nickel sized hail.

Hail, Osage

When
August 25, 7:15 PM CST
Where
Osage County, Pomona Res
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.667, -95.600

40 to 50 mph winds as well.

Thunderstorm Wind, Franklin

When
August 25, 7:25 PM CST
Where
Franklin County, 2 mi N of Pomona
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.650, -95.450

Power lines and trees reported to have blown down in the Pomona area.

Hail, Franklin

When
August 25, 7:25 PM CST
Where
Franklin County, Pomona
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.617, -95.450

Thunderstorm Wind, Franklin

When
August 25, 7:25 PM CST
Where
Franklin County, Pomona
Measured
65 kt (75 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.617, -95.450

A barn was destroyed and a machine shed was damaged.

Heavy Rain, Dickinson

When
August 25, 7:45 PM CST to 8:30 PM CST
Where
Dickinson County, 5 mi W of Abilene
Reported by
NEWSPAPER
Coordinates
38.867, -97.153 (the zone’s center; the record gives no point)

Up to 2 inches of rain fell in the 45 minute period. Wind driven rain led to a two car accident on I-70 at 7:58pm CST. Three indirect injuries resulted. All three individuals were transported to a local health care center.

Thunderstorm Wind, Dickinson

When
August 25, 8:06 PM CST
Where
Dickinson County, Enterprise
Measured
68 kt (78 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.900, -97.117

Tree limbs 6 to 7 inches in diameter were blown down by thunderstorm winds. Power was out at the spotter's home. 2.85" of rain fell in about 45 minutes at the spotter's home as well.

Hail, Franklin

When
August 25, 8:06 PM CST
Where
Franklin County, 2 mi S of Ottawa
Measured
1.25 in hail
Reported by
STORM CHASER
Coordinates
38.583, -95.267

Hail, Franklin

When
August 25, 8:12 PM CST
Where
Franklin County, 2 mi NE of Ottawa
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
38.633, -95.233

Thunderstorm Wind, Dickinson

When
August 25, 8:13 PM CST
Where
Dickinson County, 2 mi SW of Enterprise
Measured
57 kt (66 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.883, -97.150

Thunderstorm Wind, Dickinson

When
August 25, 8:13 PM CST
Where
Dickinson County, Hope
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.683, -97.067

Hail, Riley

When
August 25, 8:15 PM CST
Where
Riley County, 1 mi N of Riley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.317, -96.833

Thunderstorm Wind, Dickinson

When
August 25, 8:20 PM CST
Where
Dickinson County, Woodbine
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.800, -96.967

Many downed tree limbs and a hay shed with several outbuilding destroyed.

Thunderstorm Wind, Dickinson

When
August 25, 8:20 PM CST
Where
Dickinson County, 3 mi N of Herington
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.717, -96.950

A modular home was rolled on it's side.

Thunderstorm Wind, Riley

When
August 25, 8:22 PM CST
Where
Riley County, 1 mi W of Riley
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.300, -96.850

Thunderstorm Wind, Morris

When
August 25, 8:25 PM CST
Where
Morris County, 3 mi W of Delavan
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.650, -96.850

High winds ripped the roof off a large hay shed.

Thunderstorm Wind, Morris

When
August 25, 8:28 PM CST
Where
Morris County, Latimer
Measured
70 kt (81 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.733, -96.833

Several power poles were downed and several transformers were damaged. Trees were downed throughout the town and one house lost a large picture window. A grain elevator lost a large storage bin which landed on adjacent railroad tracks.

Thunderstorm Wind, Morris

When
August 25, 8:30 PM CST
Where
Morris County, 2 mi E of Latimer
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
38.733, -96.800

One side of a prefab house was peeled away and a large portion of the roof lost shingles. Some trees were uprooted and some smaller outbuildings were blown over. An old granery building was flattened. A windmill dating from the 1930's was also destroyed. Large round hay bales were blown from a nearby field to near the house. A nearby house suffered tree and property damage. Large pine trees, some over 100 years old, were toppled. A utility pole fell on a propane tank causing a gas leak. A satellite dish was ripped from the roof and windows were blown out of the home.

Thunderstorm Wind, Morris

When
August 25, 8:40 PM CST
Where
Morris County, White City
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
TRAINED SPOTTER
Coordinates
38.800, -96.733

Strong winds destroyed the roof and two walls of an old theater. Also, several storage sheds were destroyed. Numerous large branches were broken and trees up to 10 inches in diameter were uprooted. A small metal storage shed was wrapped around a utility pole. Property damage from the wind was widespread. The best indicator of the strength of the wind was the derailment of a railroad train at White City. Six of 58 cars were de-railed with five cars blown on their sides. Fortunately, the train crew was uninjured.

Thunderstorm Wind, Morris

When
August 25, 8:43 PM CST
Where
Morris County, 4 mi N of Wilsey
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.683, -96.667

Storm damage at a homestead included a grain bin, machine shed, and metal building, as well as numerous large tree limbs and downed power lines.

Thunderstorm Wind, Riley

When
August 25, 8:43 PM CST
Where
Riley County, Manhattan
Measured
57 kt (66 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
39.183, -96.583

Newspaper reports and pictures verified that a 18" diameter tree was blown over. Winds were judged less than typical for this type of damage due to the apparent condition of the tree. However, radar velocity measurements supported at least marginally severe wind speeds that likely downed the tree.

Thunderstorm Wind, Morris

When
August 25, 8:48 PM CST
Where
Morris County, 1 mi W of Council Grove
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.650, -96.500

Thunderstorm Wind, Morris

When
August 25, 8:48 PM CST
Where
Morris County, 4 mi SW of Dwight
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.817, -96.633

Thunderstorm Wind, Wabaunsee

When
August 25, 8:55 PM CST
Where
Wabaunsee County, Alta Vista
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -96.483

Thunderstorm Wind, Pottawatomie

When
August 25, 8:59 PM CST
Where
Pottawatomie County, Wamego
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.200, -96.317

Tree reported to have blown down.

Thunderstorm Wind, Wabaunsee

When
August 25, 9:03 PM CST
Where
Wabaunsee County, 5 mi NNE of Alta Vista
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.933, -96.450

Thunderstorm Wind, Lyon

When
August 25, 9:07 PM CST
Where
Lyon County, 5 mi W of Bushong
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.650, -96.350

Thunderstorm Wind, Wabaunsee

When
August 25, 9:20 PM CST
Where
Wabaunsee County, 3 mi S of Alma
Measured
68 kt (78 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.967, -96.283

Large tree reported to have blown down.

Flash Flood, Shawnee

When
August 25, 9:30 PM CST to August 26, 1:00 AM CST
Where
Shawnee County, Topeka
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
39.042, -95.756 (the zone’s center; the record gives no point)

Rainfall of at least two inches in less than an hour produced flash flooding in parts of Topeka. Traffic was diverted and some vehicles were stranded. Even the westbound lane of Interstate 70 was flooded. However, no injuries were reported. The 24-hour rainfall total for the calendar day at Topeka was 2.50 inches, setting a new daily rainfall total record.

Thunderstorm Wind, Wabaunsee

When
August 25, 9:35 PM CST
Where
Wabaunsee County, Maple Hill
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -96.033

Thunderstorm Wind, Shawnee

When
August 25, 9:45 PM CST
Where
Shawnee County, Silver Lake
Measured
65 kt (75 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
39.100, -95.867

Small to medium size trees toppled or uprooted.

Thunderstorm Wind, Shawnee

When
August 25, 9:55 PM CST
Where
Shawnee County, 1 mi N of Auburn
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.917, -95.817

Power poles reported to have blown down.

Thunderstorm Wind, Shawnee

When
August 25, 9:55 PM CST
Where
Shawnee County, Topeka
Measured
60 kt (69 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
39.050, -95.683

Wind report from Topeka station WIBW TV located on the west side of town. A few small trees uprooted with many smaller trees and branches blown onto houses and garages.

Thunderstorm Wind, Jefferson

When
August 25, 10:15 PM CST to 10:18 PM CST
Where
Jefferson County, Meriden
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.183, -95.567

Tree blown down onto a car in downtown.

Thunderstorm Wind, Douglas

When
August 25, 10:20 PM CST
Where
Douglas County, Clinton
Measured
70 kt (81 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.917, -95.383

6 inch tree limbs reported down at Clinton Lake.

Thunderstorm Wind, Jefferson

When
August 25, 10:26 PM CST
Where
Jefferson County, Valley Falls
Measured
70 kt (81 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.333, -95.467

Large tree blown down in the city.

Thunderstorm Wind, Jefferson

When
August 25, 10:34 PM CST
Where
Jefferson County, 1 mi S of Oskaloosa
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.200, -95.317

Thunderstorm Wind, Jefferson

When
August 25, 10:35 PM CST
Where
Jefferson County, Winchester
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.317, -95.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529204, 5529399, 5529205, 5529206, 5529207, 5529208, 5529295, 5529674, 5529296, 5529297, 5529394, 5529395, 5529298, 5529299, 5529300, 5529301, 5529407, 5529676, 5529302, 5529396, 5529397, 5529303, 5529304, 5529398, 5529403, 5529404, 5529305, 5529405, 5529402, 5529400, 5529306, 5529401, 5529677, 5529307, 5529308, 5529309, 5529310, 5529311, 5529312, 5529313, and more.